Alert archive / California / Wind Advisories in 2006

Wind Advisory 3, NWS San Diego, CA

January 9, 20064 counties in California

NWS San Diego, CA issued this wind advisory at Jan 9, 2006, 2:58 AM PST for 4 counties in California. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2006, 2:58 AM PST (10:58 UTC)
Expired
Jan 9, 2006, 2:00 PM PST
In force
11 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2006-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2006-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2146 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 091058
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
258 AM PST MON JAN 9 2006


CAZ042-091700-
/O.NEW.KSGX.FG.Y.0002.060109T1058Z-060109T1700Z/
ORANGE COUNTY COASTAL AREAS-
258 AM PST MON JAN 9 2006

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS
EARLY THIS MORNING. THE FOG WILL AFFECT MOTORISTS ON I-5 AND
I-405...AND EXTEND AS FAR INLAND AS FULLERTON IN THE NORTH AND
THE I-5 CORRIDOR IN THE SOUTH. THE FOG WILL RETREAT TO THE
COASTLINE THROUGH 9 AM.

IF DRIVING...SLOW DOWN IF DENSE FOG IN ENCOUNTERED...USE LOW BEAM
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

CAZ043-091700-
/O.NEW.KSGX.FG.Y.0002.060109T1058Z-060109T1700Z/
SAN DIEGO COUNTY COASTAL AREAS-
258 AM PST MON JAN 9 2006

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS
THIS MORNING NEAR THE COAST. THE FOG WILL ONLY EXTEND A MILE OR
TWO INLAND...AND AFFECT TRAVEL ALONG SOME SECTIONS OF THE I-5
CORRIDOR THIS MORNING. THE FOG WILL DISSIPATE BETWEEN 8 AND 9 AM
THIS MORNING.

IF DRIVING NEAR THE COAST THIS MORNING...SLOW DOWN IF DENSE FOG IS
ENCOUNTERED...USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF
DISTANCE AHEAD OF YOU.

$$

CAZ048-055>058-091700-
/O.NEW.KSGX.WI.Y.0003.060109T1058Z-060109T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
258 AM PST MON JAN 9 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE GUSTY NORTHEAST
WINDS THROUGH AND BELOW THE MOUNTAIN PASSES AND CANYONS TODAY.
WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH
IN THE CAJON PASS IN SAN BERNARDINO COUNTY...THE SANTA ANA
MOUNTAINS IN ORANGE COUNTY...ALONG I-10 IN THE BANNING PASS IN
RIVERSIDE COUNTY...AND THE I-8 CORRIDOR THROUGH THE SAN DIEGO
COUNTY MOUNTAINS. THIS WINDS WILL DIMINISH THIS AFTERNOON.

THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MOEDE
3 follow-up statements
000 
WWUS76 KSGX 091404
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
604 AM PST MON JAN 9 2006

CAZ042-043-091515-
/O.CAN.KSGX.FG.Y.0002.000000T0000Z-060109T1700Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
604 AM PST MON JAN 9 2006

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE DENSE
FOG ADVISORY FOR ORANGE AND SAN DIEGO COUNTIES. THE FOG HAS MOVED
OFF THE COAST IN SAN DIEGO COUNTY...AND IS DISSIPATING IN ORANGE COUNTY.

$$

CAZ048-055>058-091900-
/O.CON.KSGX.WI.Y.0003.000000T0000Z-060109T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
604 AM PST MON JAN 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE GUSTY NORTHEAST
WINDS THROUGH AND BELOW THE MOUNTAIN PASSES AND CANYONS TODAY.
WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH
IN THE CAJON PASS IN SAN BERNARDINO COUNTY...THE SANTA ANA
MOUNTAINS IN ORANGE COUNTY...ALONG I-10 IN THE BANNING PASS IN
RIVERSIDE COUNTY...AND THE I-8 CORRIDOR THROUGH THE SAN DIEGO
COUNTY MOUNTAINS. THIS WINDS WILL DIMINISH THIS AFTERNOON.

THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSGX 091900
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1100 AM PST MON JAN 9 2006

CAZ048-055>058-092200-
/O.CON.KSGX.WI.Y.0003.000000T0000Z-060109T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
1100 AM PST MON JAN 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON
THROUGH AND BELOW PASSES AND CANYONS.

LOCAL NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
GRADUALLY DECREASE AFTER 2 PM TODAY.

THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JAD
000 
WWUS76 KSGX 092137
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
137 PM PST MON JAN 9 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM...

.LOCALLY GUSTY WINDS WILL CONTINUE BELOW PASSES AND CANYONS INTO
THIS AFTERNOON BUT WIDESPREAD ADVISORY STRENGTH WINDS ARE NO
LONGER EXPECTED.

CAZ048-055>058-092245-
/O.EXP.KSGX.WI.Y.0003.000000T0000Z-060109T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
137 PM PST MON JAN 9 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

LOCAL WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE THROUGH LATE
THIS AFTERNOON THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS
AND BELOW THE CAJON PASS. HOWEVER...MOST AREAS WILL SEE THE WINDS
DECREASE FOR THE REMAINDER OF THE AFTERNOON.

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 9:15 PM PST, 5 hours 43 minutes earlier.

Area forecast discussion, Jan 8, 9:15 PM PST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 PM PST SUN JAN 8 2006

.SYNOPSIS...HIGH PRESSURE WILL BRING FAIR WEATHER THIS WEEK...EXCEPT
FOR AREAS OF LOW CLOUDS AND DENSE FOG NEAR THE COAST. LOCALLY GUSTY
NORTHEAST WINDS WILL BLOW AT TIMES THROUGH AND BELOW MOUNTAIN PASSES
AND CANYONS. A LOW PRESSURE TROUGH COULD BRING SOME COOLER WEATHER
NEXT WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

SKIES ARE CLEAR EXCEPT FOR PATCHES OF FOG OFFSHORE AND JUST TOUCHING
THE COAST AT SPOTS BETWEEN NEWPORT AND OCEANSIDE. A FEW OFFSHORE
BREEZES ARE BLOWING IN THE USUAL SPOTS...BUT NOT WITH REAL STRENGTH.
ADVISORIES FOR DENSE FOG OR WIND ARE NOT EXPECTED TONIGHT...BUT A
FEW WIND GUSTS COULD REACH 40 MPH IN THE MORNING. IT WILL BE FAIR
AND WARMER THROUGH TUE UNDER A DECENT UPPER RIDGE. OFFSHORE FLOW
WEAKENS TUE AND A SWIFT TROUGH ZIPS BY TO THE NORTH WED. IN RESPONSE
THE MARINE LAYER WILL DEEPEN AND THE COASTAL LOW CLOUDS WILL EXTEND
FARTHER INLAND TUE AND WED NIGHTS. THE SYSTEM WILL ALSO ESCORT
COOLER AIR AND SURFACE HIGH PRESSURE INTO THE GREAT BASIN...GIVING
US MORE WEAK OFFSHORE FLOW THU AND FRI AND FEWER IF ANY COASTAL
CLOUDS. THE UPPER HIGH STRENGTHENS AGAIN THAT TIME INDICATING QUITE
WARM WEATHER THOSE DAYS. AFTER THAT A TROUGH IN THE GULF OF AK
DEEPENS AND AMPLIFIES JUST OFF THE COAST AND MODELS HAVE THIS TROUGH
MOVE THROUGH SOCAL WITH MOISTURE...DYNAMICS AND DECENT RAIN OVER THE
WEEKEND...BUT MODELS HAVE BEEN INCONSISTENT WITH THIS FEATURE.

&&

.AVIATION...
SHALLOW MARINE LAYER PERSISTS NEAR THE COAST...WITH LOW CLOUDS AND
FOG ON 03/04Z IR SATPIX OVER THE ADJACENT COASTAL WATERS NEAR THE
SAN DIEGO COUNTY BEACHES. THE LOW CLOUDS AND FOG COULD BRING LIFR
CONDITIONS TO THE VICINITY OF COASTAL AIRPORTS SUCH AS KSAN...KCRQ
AND KSNA BETWEEN LATE EVENING AND SUNRISE MON MORN. OFFSHORE FLOW
SHOULD PUSH THE STRATUS/FOG LAYER AWAY FROM THE COAST EARLY MON.

OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH MONDAY WITH MOSTLY
CLEAR SKIES AND UNRESTRICTED VISIBILITIES. LOCAL GUSTY NORTHEAST
WINDS ARE EXPECTED DURING MON MORN NEAR AND BELOW THE PASSES AND
CANYONS WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE

&&

PUBLIC...MM
AVIATION...LAVIS
Hazardous weather outlook, Jan 8, 12:00 PM PST, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1200 PM PST SUN JAN 8 2006

CAZ042-043-050-081200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
1200 AM PST SUN JAN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

A DENSE FOG ADVISORY IS IN EFFECT FOR ORANGE AND SAN DIEGO COUNTIES.
SEE LAXNPWSGX FOR DETAILS.

A HIGH SURF ADVISORY AND A HIGH RIP CURRENT RISK IS IN EFFECT FOR
SAN DIEGO AND ORANGE COUNTIES. SEE LAXCFWSGX AND LAXSRFSGX FOR
DETAILS.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MOEDE/BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:58 AM PSTDense Fog AdvisorySGXSan Diego3 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.